Florida, 2014Funnel Cloud in Florida, September 14, 2014
September 14, 2014 · NWS MFL · 1 event in 1 county or zone
An upper level low pressure area over the eastern Gulf of Mexico caused scattered showers and thunderstorms across South Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure area over the eastern Gulf of Mexico caused scattered showers and thunderstorms across South Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 14, 2:18 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 14, 2:18 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT SUN SEP 14 2014
.DISCUSSION...
THE MAJOR SYNOPTIC FEATURES ACROSS THE REGION INCLUDE AN UPPER
LEVEL LOW MOVING WESTWARD ACROSS THE LOCAL ATLANTIC WATERS...AN
OUTFLOW BOUNDARY THAT STARTED IN THE SOUTHERN KEYS THIS MORNING
CONTINUES TO MOVE ACROSS MUCH OF SOUTH FLORIDA AND A TROPICAL WAVE
TO THE EAST OF THE YUCATAN PENINSULA. WHILE THE OUTFLOW BOUNDARY
AND THE NORTHEASTERN PERIPHERY OF THE TROPICAL WAVE CONTINUE TO
BRING CLOUDINESS INTO THE GULF WATERS AND THE PENINSULA...RECENT
WATER VAPOR IMAGERY INDICATES THAT DRIER MID TO UPPER LEVEL AIR
IS ENTERING THE LAKE REGION AND ADJACENT ATLANTIC WATERS. THE
AFOREMENTONED OUTFLOW BOUNDARY CONTINUES TO TRIGGER
CONVECTION...CURRENTLY IN THE LAKE REGION AND THE SOUTHEASTERN
PORTION OF THE PENINSULA. FOR THIS REASON THE AFTERNOON FORECAST
WILL MAINTAIN CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE
PENINSULA INTO THE EARLY EVENING HOURS.
THE LATEST GUIDANCE SUGGESTS THAT THE UPPER LEVEL LOW WILL
CONTINUE TO PASS SOUTHWEST ACROSS THE REGION TONIGHT AND INTO
THE FLORIDA STRAITS ON MONDAY. IN ADDITION SOME RELATIVELY DRIER
AIR IS FORECAST TO ENTER THE REGION MONDAY ALTHOUGH SUFFICIENT
MOISTURE IS FORECAST TO PERSIST WITH SCATTERED
SHOWERS/THUNDERSTORMS FORECAST MAINLY IN THE INTERIOR REGIONS FOR
MONDAY AFTERNOON. ADDITIONAL SHOWERS ARE FORECAST TO IMPACT THE
ATLANTIC WATERS. BY TUESDAY THE DRYING TREND IS FORECAST TO
CONTINUE ALTHOUGH AFTERNOON SHOWERS/THUNDERSTORMS MAINLY INTERIOR
REGIONS ARE POSSIBLE.
THE EXTENDED GUIDANCE CONTINUES TO FORECAST A COLD FRONT MOVING INTO
THE SOUTHEASTERN STATES BY MID-WEEK AND COULD ENTER THE FLORIDA
PENINSULA LATER IN THE WEEK WITH DEEP MOISTURE ENTERING THE
REGION AND AN INCREASE IN SHOWERS/THUNDERSTORMS FORECAST THROUGH
THE END OF THE WEEK IF NOT A FEW DAYS BEYOND.
&&
.MARINE...
WINDS IN THE LOWER PORTION OF THE 10 TO 15 KNOT RANGE WILL PREVAIL
ACROSS THE SOUTHERN PORTIONS OF THE GULF AND ATLANTIC WATERS INTO
EARLY MONDAY THEN ARE FORECAST TO BE 10 KNOTS OR LESS LATER ON
MONDAY INTO THE MIDDLE PART OF THE WEEK. GULF AND ATLANTIC SEAS
ARE FORECAST TO BE 2 FEET OR LESS DURING THIS PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 77 87 76 87 / 20 30 20 20
FORT LAUDERDALE 79 88 78 88 / 20 30 20 20
MIAMI 78 88 78 88 / 20 30 20 30
NAPLES 75 91 76 89 / 20 40 20 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
SHORT TERM...21/KM
LONG TERM....60/BD
Hazardous weather outlook, Sep 14, 8:43 AM EST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
943 AM EDT SUN SEP 14 2014
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
150145-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
943 AM EDT SUN SEP 14 2014
...SCATTERED TO NUMEROUS STORMS MAINLY INLAND AND GULF COAST...
...LOCALIZED URBAN FLOODING POSSIBLE GULF COAST...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
FLOODING: STREET FLOODING IS POSSIBLE WHERE HEAVY RAIN FALLS OVER
GULF COAST URBAN AREAS.
THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON, ESPECIALLY INTERIOR AND GULF COAST.
WIND: THE STRONGEST STORMS TODAY WILL BE CAPABLE OF PRODUCING WIND
GUSTS UP TO 50 MPH, PRIMARILY INLAND AND WEST COAST.
RIP CURRENTS: THIS IS A SLIGHT RISK OF RIP CURRENTS ALONG THE
ATLANTIC BEACHES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED TO NUMEROUS THUNDERSTORMS WITH FREQUENT LIGHTNING AND
GUSTY WINDS WILL REMAIN POSSIBLE EACH DAY. LOCALIZED FLOODING
CAN'T BE RULED OUT WHEREVER ANY HEAVY SHOWERS BECOME CONCENTRATED.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT WATERSPOUTS AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Sep 14, 2:57 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT SUN SEP 14 2014
FLZ071-072-142045-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
357 PM EDT SUN SEP 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL INLAND BROWARD
COUNTY AND WEST CENTRAL METRO BROWARD COUNTY...
* UNTIL 445 PM EDT
* AT 356 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER WESTON...OR NEAR DAVIE. THIS STORM WAS
NEARLY STATIONARY.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL ALSO AFFECT THE INTERSECTION OF I-75 AND U.S. 27
AND THE EAST TOLL GATE ON ALLIGATOR ALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
&&
LAT...LON 2607 8037 2606 8047 2622 8050 2621 8036
TIME...MOT...LOC 1956Z 176DEG 1KT 2612 8041
KONARIK
Special weather statement, Sep 14, 4:07 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
507 PM EDT SUN SEP 14 2014
FLZ067-142145-
INLAND PALM BEACH COUNTY FL-
507 PM EDT SUN SEP 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL INLAND PALM BEACH COUNTY
...
* UNTIL 545 PM EDT
* AT 506 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF LION COUNTRY SAFARI
PARK...OR 15 MILES SOUTHEAST OF BELLE GLADE. THIS STORM WAS NEARLY
STATIONARY.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT THE LOXAHATCHEE NATIONAL WILDLIFE REFUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
&&
LAT...LON 2644 8035 2644 8058 2670 8059 2672 8031
TIME...MOT...LOC 2106Z 169DEG 3KT 2654 8047
KONARIK
Funnel Cloud, Palm Beach
- When
- September 14, 4:25 PM EST to 4:27 PM EST
- Where
- Palm Beach County, 3.72 mi NW of (Pbi)palm Beach Arpt
- Reported by
- Public
- Coordinates
- 26.710, -80.200
A funnel cloud was reported near Royal Palm Beach at the intersection of State Road 7 and Okeechobee Blvd.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 14 to 22, 20144 injured · 1 event
- Hail in Colorado, September 14, 20142.75 in hail · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 14, 20142 events
- Hail in Colorado, September 14, 20141.75 in hail · 2 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, September 14, 20141 event
- Flood in Alaska, September 14 to 17, 20141 event
- Heavy Rain in Arizona, September 14, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542393.